# SDR CA081125003

- Difficulty date: November 18, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 80260008
- Condition: Failed
- Location: Cockpit
- Part time: 568 hours
- Stage of operation: AP
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AT ABOUT 500 FT ON FINAL APPROACH TO THE AIRPORT THE RT WINDSHIELD SHATTERED.  THE FLIGHT CREWS INITIAL REACTION WAS THAT THE WINDSHIELD HAD SUFFERED A BIRD STRIKE, BUT THIS WAS NOT THE CASE. THERE WAS NO EVIDENCE OF A BIRD STRIKE AND IT WAS THE INNER GLASS PLY THAT SHATTERED AND COVERED THE COPILOT WITH FINE GLASS DEBRIS. THE RESISTANCE OF THE HEATING ELEMENT (TERMINAL L1 AND L2) AND THE TEMPERATURE HEAT SENSORS (TERMINALS CB, DA AND FE) WAS CHECKED AND ALL FOUND TO BE WITHIN THE SPECIFICATIONS THE TEST REQUIREMENTS OF CMM 56-10-12. RT WINDSHIELD REMOVED AND REPLACED WITH A NEW WINDSHIELD IAW AMM TASKS 56-10-01-000-801, 56-10-01-400-801 AND 30-41-00-710-802.
